Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Riverton, WY

August 15, 2011Sublette County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 15, 2011, 3:43 PM MDT for Sublette County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2011, 3:43 PM MDT (21:43 UTC)
Expired
Aug 15, 2011, 4:30 PM MDT
In force
47 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 128 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3743 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS55 KRIW 152143
SVRRIW
WYC035-152230-
/O.NEW.KRIW.SV.W.0045.110815T2143Z-110815T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING...

* UNTIL 430 PM MDT

* AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF MERNA...OR 32 MILES NORTHWEST OF PINEDALE...AND MOVING
  EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 191 MILE MARKER 130 AROUND 400 PM MDT.
  STATE HWY 352 MILE MARKER 20 AND NEW FORK LAKE AROUND 410 PM MDT.
  SQUARETOP MOUNTAIN AROUND 425 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4339 10980 4301 10962 4289 11045 4325 11058
TIME...MOT...LOC 2143Z 249DEG 38KT 4306 11039
WIND...HAIL 60MPH 1.00IN

$$

SKRBAC
3 follow-up statements
464 
WWUS55 KRIW 152156
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT MON AUG 15 2011

WYC035-152230-
/O.CON.KRIW.SV.W.0045.000000T0000Z-110815T2230Z/
SUBLETTE WY-
356 PM MDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SUBLETTE COUNTY UNTIL 430 PM MDT...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR U.S.
HWY 191 MILE MARKER 130...OR 26 MILES NORTHWEST OF PINEDALE...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATE HWY 352 MILE MARKER 20 AND NEW FORK LAKE AROUND 415 PM MDT.
  SQUARETOP MOUNTAIN AROUND 430 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4326 11045 4335 10978 4303 10963 4298 10981
      4292 11026
TIME...MOT...LOC 2156Z 250DEG 35KT 4311 11024
WIND...HAIL 60MPH 1.00IN

$$

SKRBAC
180 
WWUS55 KRIW 152215
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
415 PM MDT MON AUG 15 2011

WYC035-152230-
/O.CON.KRIW.SV.W.0045.000000T0000Z-110815T2230Z/
SUBLETTE WY-
415 PM MDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SUBLETTE COUNTY UNTIL 430 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTH OF STATE HWY 352 MILE MARKER 20...OR 27 MILES SOUTHWEST OF
DUBOIS...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN RIVER LAKES AROUND 425 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4316 11003 4330 11015 4335 10978 4328 10975
TIME...MOT...LOC 2216Z 238DEG 41KT 4328 10998
WIND...HAIL 60MPH 1.00IN

$$

SKRBAC
577 
WWUS55 KRIW 152227
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
427 PM MDT MON AUG 15 2011

WYC035-152237-
/O.EXP.KRIW.SV.W.0045.000000T0000Z-110815T2230Z/
SUBLETTE WY-
427 PM MDT MON AUG 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SUBLETTE COUNTY
WILL EXPIRE AT 430 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER HAIL UP TO THE SIZE OF PENNIES IS STILL POSSIBLE 
WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4316 11003 4330 11015 4335 10978 4328 10975
TIME...MOT...LOC 2227Z 238DEG 41KT 4335 10983

$$

SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:57 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 15, 1:57 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
157 PM MDT MON AUG 15 2011

SHORT TERM...TONIGHT THROUGH THURSDAY
THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE AREA EARLY THIS
AFTERNOON AS EXPECTED. QUITE A FEW STORMS DEVELOPING ALONG OUR
MOISTURE PLUME IN THE NORTHWEST WHERE WIDESPREAD ASCENT HAS BEEN
OCCURRING WITH APPROACHING SHORTWAVE. ANOTHER AREA THAT IS JUST
STARTING TO GET GOING IS OVER NORTHEAST UTAH AND FAR SOUTHWEST
WYOMING WHERE HIGHER PW...PRECIPITABLE WATER...AIR IS SITUATED.
THIS MOISTURE COULD GET ACTED ON BY THE NEXT APPROACHING SPEED MAX
PUTTING SOUTHWEST WYOMING IN THE RIGHT ENTRANCE REGION IN THE NEXT
3-6 HOURS. IT'S OBVIOUS THAT THE NORTHWEST STILL HAS SOME RIGHT
FRONT QUAD INFLUENCE AS WE'RE GETTING SOME TRAPPED MOUNTAIN WAVES
SHOWING UP ON SATELLITE. I THINK THIS AREA WILL LIFT NORTHEAST AND
BE REPLACED BY MORE NEUTRAL TO RIGHT ENTRANCE REGION LATER THIS
AFTERNOON AND INTO THE EVENING...ESPECIALLY THE SOUTH HALF.
FRONTAL SYSTEM MOVES THROUGH TONIGHT INTO THURSDAY MORNING AND
STALLS OUT OVER THE EASTERN ZONES. NOT SURE WE'LL HAVE ENOUGH
MOISTURE AND HEATING BEHIND THIS FRONTAL BOUNDARY ON TUESDAY IN
AND NEAR NATRONA COUNTY TO FIRE STORMS BUT MODIFIED CASPER
SOUNDING IS STILL GENERATING SOME CAPE SO I'LL LEAVE THE ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS THIS AREA THROUGH THE DAY.
WEDNESDAY AND THURSDAY LOOKS DRY WITH JUST THE SLIGHTEST CHANCE OF
A FEW MOUNTAIN STORMS. WILL LEAVE DRY FORECAST FOR NOW. WEDNESDAY
MORNING COULD BE QUITE COOL BEHIND THIS SYSTEM SIMILAR TO A FEW
MORNINGS AGO. LOWERED TEMPERATURES A FEW MORE DEGREES TO
ACCOMMODATE THIS POSSIBILITY.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY
NEARLY ZONAL AND GENERALLY DRY FLOW EXPECTED ACROSS THE CWA THROUGH
SATURDAY MORNING. THIS WILL RESULT IN GENERALLY DRY
CONDITIONS...THOUGH SOME ISOLATED ACTIVITY WILL BE POSSIBLE ACROSS
SOUTHERN LINCOLN AND SOUTHWESTERN SWEETWATER COUNTIES FRIDAY
AFTERNOON...INFLUENCED BY A WEAK SHORTWAVE MOVING THROUGH THE AREA.

A WEAK PUSH OF MONSOONAL MOISTURE WILL BEGIN TO MOVE INTO THE AREA
BY SATURDAY AFTERNOON. THIS ADDED MOISTURE WILL COMBINE WITH WEAK
DYNAMICS OVER THE AREA TO CREATE ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF WESTERN AND SOUTHERN WYOMING. HIGH PRESSURE WILL
BUILD INTO THE AREA EARLY SUNDAY MORNING WITH GENERALLY DRY
CONDITIONS EXPECTED. ANOTHER WEAK MONSOONAL PUSH MAY GENERATE A FEW
SHOWERS ACROSS SOUTHWESTERN WYOMING SUNDAY NIGHT...WITH DRY
CONDITIONS THEN EXPECTED THROUGH MONDAY.

TEMPERATURES AND HUMIDITY...SLIGHTLY COOLER TEMPERATURES AND
INCREASED DAYTIME HUMIDITY EXPECTED FOR FRIDAY AND SATURDAY. THE
REMAINDER OF THE FORECAST PERIOD WILL SEE TEMPERATURES RISING
SLIGHTLY...WITH DAYTIME HUMIDITY DECREASING BACK INTO THE LOW TEENS
BY SUNDAY.

AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE MAJORITY OF
CENTRAL AND WESTERN WYOMING THROUGH 06Z THIS EVENING WITH INCREASED
SURFACE WIND ANTICIPATED ALONG THE CORRIDOR BETWEEN KRKS AND KCPR
THROUGH 03Z THIS EVENING. THESE SHOWERS MAY BRING PERIODS OF MVFR
CONDITIONS TO AREA AIRPORTS TODAY...ALONG WITH GUSTY WIND TO 45 KTS.
SOME SHOWERS COULD BE STRONG...MAINLY ACROSS SOUTHERN WYOMING
BRINGING POTENTIALLY MVFR TO IFR CONDITIONS TO KRKS DUE TO HEAVY
RAIN. THE HEAVIER SHOWERS WILL END BY 06Z...WITH SOME LINGERING
ISOLATED ACTIVITY POSSIBLE THROUGH 12Z TUESDAY. ANOTHER DISTURBANCE
WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SWEETWATER AND
NATRONA COUNTIES TUESDAY AFTERNOON...AND MAY IMPACT KRKS AND KCPR.
OTHERWISE...GENERALLY VFR CONDITIONS ANTICIPATED FOR TUESDAY.

FIRE WEATHER...
ACTIVE THUNDERSTORM DAY WILL CONTINUE INTO THE EVENING AS THEY
SPREAD NORTHEAST ACROSS MOST OF THE DISTRICT. STORMS WILL BE
WIDELY SCATTERED TO SCATTERED WITH THE POTENTIAL FOR STRONG
WIND GUSTS OF 45 TO 55 MPH ALONG WITH SOME STORMS PRODUCING
FREQUENT LIGHTNING...SMALL HAIL OR EVEN BRIEF HEAVY RAIN. A WEAK
COLD FRONT WILL PASS THROUGH THE AREA FROM THE NORTHWEST TONIGHT
INTO THURSDAY MORNING WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS
REMAINING ON TUESDAY IN THE EASTERN ZONES. WEDNESDAY AND THURSDAY
LOOKS DRY AND WARMER AGAIN WITH LOCALLY BREEZY CONDITIONS AND
INCREASING FIRE DANGER AGAIN WITH MIN RH'S IN THE TEENS TO LOWER
20S.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...BRANHAM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 15, 11:19 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1119 AM MDT MON AUG 15 2011

WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1119 AM MDT MON AUG 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...WITH THE GREATEST COVERAGE OVER THE MOUNTAINS AND SOUTHWEST
PORTIONS OF THE STATE. THE PRIMARY THREAT WITH THESE STORMS WILL BE
FREQUENT LIGHTNING AND WIND GUSTS OF 45 TO 55 MPH. HOWEVER...A FEW
STRONGER STORMS WITH HAIL AND HEAVY RAIN ARE POSSIBLE ACROSS THE
SOUTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...ISOLATED THUNDERSTORMS EAST OF THE DIVIDE.

WEDNESDAY AND THURSDAY...WARM AND VERY DRY CONDITIONS...ALONG WITH
LOCALLY BREEZY WINDS...WILL INCREASE THE FIRE GROWTH POTENTIAL...
ESPECIALLY WHERE FUELS HAVE DRIED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 15, 3:19 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT MON AUG 15 2011

WYZ002-005-007-016-017-152145-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-
319 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND
NORTHERN FREMONT COUNTIES UNTIL 345 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ANCHOR DAM...OR 30 MILES
SOUTH OF MEETEETSE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
UPPER COTTONWOOD CREEK RD AROUND 340 PM MDT.
GRASS CREEK...STATE HWY 171 AND LEGEND ROCK AROUND 345 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4405 10856 4386 10839 4350 10916 4370 10934
TIME...MOT...LOC 2119Z 238DEG 32KT 4376 10892

LAVOIE
Special weather statement, Aug 15, 3:22 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT MON AUG 15 2011

WYZ002-007-014>017-152200-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND
RIVER MOUNTAINS WEST WY-
322 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS...NORTHERN
SUBLETTE AND NORTHWESTERN FREMONT COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 70...OR 13 MILES
SOUTHEAST OF DUBOIS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN FREMONT COUNTY THROUGH 400 PM MDT
RURAL NORTHERN FREMONT COUNTY THROUGH 400 PM MDT
RURAL WESTERN HOT SPRINGS COUNTY THROUGH 400 PM MDT

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4381 10903 4346 10875 4313 10968 4336 10984
TIME...MOT...LOC 2123Z 238DEG 32KT 4348 10935

LAVOIE
Special weather statement, Aug 15, 3:24 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT MON AUG 15 2011

WYZ023-024-152200-
SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-
324 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUBLETTE AND NORTHERN
LINCOLN COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF AFTON...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
AUBURN AND FAIRVIEW AROUND 330 PM MDT.
GROVER...U.S. HWY 89 MILE MARKER 90...LINCOLN COUNTY FAIRGROUNDS AND
AFTON AROUND 335 PM MDT.
PERIODIC SPRING AND TURNERVILLE AROUND 340 PM MDT.
MEADOW CREEK GUARD STATION AROUND 355 PM MDT.
LANDER PEAK AROUND 400 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4266 11105 4289 11106 4298 11059 4276 11049
      4261 11091 4259 11106 4266 11106
TIME...MOT...LOC 2124Z 250DEG 35KT 4273 11106

LAVOIE
Special weather statement, Aug 15, 3:40 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
340 PM MDT MON AUG 15 2011

WYZ028-029-152215-
FLAMING GORGE WY-ROCK SPRINGS AND GREEN RIVER WY-
340 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWEETWATER COUNTY
UNTIL 415 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF STATE HWY 530 MILE MARKER 30...OR
13 MILES NORTH OF MANILA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
STATE HWY 530 MILE MARKER 30 AROUND 350 PM MDT.
BUCKBOARD MARINA...STATE HWY 530 MILE MARKER 20 AND SQUAW HOLLOW BOAT
RAMP ON FLAMING GORGE AROUND 355 PM MDT.
LOWE CANYON AROUND 400 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4146 10944 4127 10929 4101 10984 4121 10998
TIME...MOT...LOC 2140Z 239DEG 29KT 4119 10976

LAVOIE
Local storm report, Aug 15, 3:42 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
342 PM MDT MON AUG 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 NW AFTON              42.75N 110.96W
08/15/2011  M1.00 INCH       LINCOLN            WY   TRAINED SPOTTER

&&

AR
Special weather statement, Aug 15, 3:43 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT MON AUG 15 2011

WYZ002>006-152215-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN
WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
343 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN HOT SPRINGS
COUNTY IN CENTRAL WYOMING...AND EXTREME SOUTHWESTERN BIG HORN AND
EXTREME NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND
SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 415 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PITCHFORK...OR 12 MILES WEST OF MEETEETSE...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
MEETEETSE AND STATE HWY 120 MILE MARKER 50 AROUND 400 PM MDT.
STATE HWY 120 MILE MARKER 60 AROUND 405 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4439 10868 4413 10849 4396 10914 4415 10927
TIME...MOT...LOC 2143Z 241DEG 29KT 4412 10904

LAVOIE

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:53 PM MDTSpecial Weather StatementRIWPark37 min
Aug 15, 1:03 PM MDTSpecial Weather StatementRIWTeton27 min
Aug 15, 1:30 PM MDTSpecial Weather StatementRIWTeton30 min
Aug 15, 1:34 PM MDTSpecial Weather StatementRIWSublette26 min
Aug 15, 1:59 PM MDTSpecial Weather StatementRIWPark31 min
Aug 15, 2:01 PM MDTSpecial Weather StatementRIWSublette29 min
Aug 15, 2:05 PM MDTSpecial Weather StatementRIWSweetwater25 min
Aug 15, 2:13 PM MDTSpecial Weather StatementRIWPark32 min
Aug 15, 2:25 PM MDTSpecial Weather StatementRIWHot Springs35 min
Aug 15, 2:28 PM MDTSpecial Weather StatementRIW32 min
Aug 15, 2:29 PM MDTSpecial Weather StatementRIWSweetwater46 min
Aug 15, 2:33 PM MDTSpecial Weather StatementRIWPark27 min
Aug 15, 2:43 PM MDTSpecial Weather StatementRIW32 min
Aug 15, 2:50 PM MDTSpecial Weather StatementRIW25 min
Aug 15, 2:54 PM MDTSevere Thunderstorm WarningRIWLincoln, Sublette51 min
Aug 15, 3:03 PM MDTSpecial Weather StatementRIWFremont27 min
Aug 15, 3:07 PM MDTSpecial Weather StatementRIW23 min
Aug 15, 3:09 PM MDTSpecial Weather StatementRIWHot Springs36 min
Aug 15, 3:14 PM MDTSpecial Weather StatementRIWPark31 min
Aug 15, 3:17 PM MDTSpecial Weather StatementRIWTeton28 min
Aug 15, 3:19 PM MDTSpecial Weather StatementRIWHot Springs26 min
Aug 15, 3:22 PM MDTSpecial Weather StatementRIW38 min
Aug 15, 3:24 PM MDTSpecial Weather StatementRIW36 min
Aug 15, 3:33 PM MDTSevere Thunderstorm WarningRIWLincoln, Sublette42 min
Aug 15, 3:43 PM MDTSpecial Weather StatementRIW32 min
Aug 15, 3:46 PM MDTSpecial Weather StatementRIWHot Springs29 min
Aug 15, 3:57 PM MDTSpecial Weather StatementRIW48 min
Aug 15, 4:01 PM MDTSpecial Weather StatementRIW29 min
Aug 15, 4:11 PM MDTSevere Thunderstorm WarningRIWSublette49 min
Aug 15, 4:15 PM MDTSpecial Weather StatementRIWSweetwater45 min
Aug 15, 4:18 PM MDTSpecial Weather StatementRIWTeton42 min
Aug 15, 4:27 PM MDTSpecial Weather StatementRIWBig Horn33 min
Aug 15, 4:30 PM MDTSpecial Weather StatementRIW30 min
Aug 15, 4:34 PM MDTSpecial Weather StatementRIWSweetwater41 min
Aug 15, 4:35 PM MDTSpecial Weather StatementRIWHot Springs40 min
Aug 15, 4:41 PM MDTSpecial Weather StatementRIWSublette49 min
Aug 15, 4:46 PM MDTSpecial Weather StatementRIW44 min
Aug 15, 4:49 PM MDTSpecial Weather StatementRIW41 min
Aug 15, 5:09 PM MDTSpecial Weather StatementRIWFremont51 min
Aug 15, 5:10 PM MDTSpecial Weather StatementRIWWashakie35 min
Aug 15, 5:14 PM MDTSpecial Weather StatementRIWSweetwater31 min
Aug 15, 5:22 PM MDTSpecial Weather StatementRIWFremont38 min
Aug 15, 5:40 PM MDTSpecial Weather StatementRIW50 min
Aug 15, 5:44 PM MDTSpecial Weather StatementRIWFremont46 min
Aug 15, 5:54 PM MDTSpecial Weather StatementRIWHot Springs, Washakie51 min
Aug 15, 5:55 PM MDTSpecial Weather StatementRIWSweetwater50 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.